I had arthrodesis on my big toe on Monday for hallux rigidus. Everything seems OK, but I have been taking ipuprofen (800 mg every 8 hours) as instructed by the surgeon. Then I read that ibuprofen, especially in the early stages, interferes with bone fusion. I have discontinued the ibuprofen, but am worried that the large doses for six days will cause problems with healing. Is this a big problem?
Though anti-inflammatory medications may slow the healing process, these do not pose a major issue with healing and typically need to be taken only is required for pain. If the pain or discomfort is bearable, these are best avoided.
Hope the information is helpful.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.